Agenda | Training Topics

Shot Peening Seminar

Shot Peening Seminar Day 1 – May 6, 2019 – Monday

SpingHill Suites Toronto Vaughn / Verona Ballroom
Start Description
8:00am Check-in Pre-registered attendees should arrive during this time to sign in and collect reference materials (30 min)
8:30am Seminar Opening and Introduction to Shot Peening by EI SPT as part of FAA course material. The format of the seminar is quickly explained before beginning the morning’s FAA course material. This entry level class discusses the history and fundamentals of the peening process. Terms used in the industry are introduced and explained. (40 min)
9:10am Peening Media by EI SPT as part of FAA course material. The media is the real tool of the peening process. This session gives an overview of the four types of media commonly used in peening and their attributes. This class also briefly discusses what to look for when selecting the right media for your application. (30 min)
Break (20 min)
10:00am Intensity Basics & Calculation by EI SPT as part of FAA course material. This class will introduce the concept of peening intensity and how it is measured using Almen strips, holders and gages. The saturation curve and the 10% rule are explained and guidelines for new set-ups and verification trials for peening intensity are discussed. (60 min)
11:00am Peening Coverage and Masking by EI SPT as part of FAA course material. This session outlines Coverage requirements for the peening process. We discuss why Coverage is important and how to inspect for proper Coverage. A brief outline of part masking options will also be discussed. (60 min)
LUNCH – start time +/- 15 min
12:50pm Saturation Curve Practice 1-3 by EI SPT as part of FAA course material. This session explores simplified saturation curves as workshop attendees are asked to plot arc height data in order to determine intensity. (20 min)
1:10pm Peening Applications by Curtiss-Wright Surface Technology. Learn about the many ways that shot peening is used to improve products from fatigue life improvement and beyond. This session also presents different reasons and ways to apply the peening process. (50 min)
Break (20 min)
2:20pm Peening Machines by Wheelabrator Group. There are two methods of propelling media in the conventional peening process: Air and Wheel. The best method depends on the part’s geometry and the reason they are being peened. Each method is very different from the other, with regards to machine operation, adjustments and maintenance. (50 min)
3:10pm Rotary-Flap Peening Introduction by EI SPT as part of FAA course material. This presentation is and introduction to Rotary-Flap Peening (REP) which has become a reliable method to perform the peening process over small areas where damage repair or corrosion removal has left tensile stress on the part surface. The process is clean, extremely portable, and allows parts to be peened while assembled. Those seeking RFP certification must attend this Introduction presentation and the Technical lecture before moving on to the required written and practical testing. (30 min)
Break/Dismissal (20 min)
4:00pm Exam Session – Level 1 Certification (45min)

 

Start Description
5:30pm Rotary-Flap Practical Tech “Night-School” by EI SPT as part of FAA course material. This lecture consists of the technical aspects of the RFP process and is intended only for those seeking RFP certification in the process. Those seeking RFP certification must attend the Introduction presentation and this Technical lecture before moving on to the required written and practical testing. (30 min)
6:00pm Practical
Session
Rotary-Flap Peening Testing by EI SPT as part of FAA course material. In accordance to FAA and SAE AMS-2590 requirements, practical and written exams will be given to those seeking certification in the Rotary-Flap Peening process. This course has limited availability.

NOTE: Availability shown is not updated instantly – Registrations may be altered or rejected if they exceed availability between updates. Special arrangements may be available if/when all sessions are full. Please contact us for options. (90min)

Instructors scheduled for the Shot Peening Seminar are:

 


Shot Peening Seminar Day 2 – May 7, 2019 – Tuesday

SpingHill Suites Toronto Vaughn / Verona Ballroom
Start Description
8:30am Media Inspection and Maintenance by EI SPT as part of FAA course material. Using the correct media and maintaining its quality is a must for a consistent process. This session discusses different media specifications and their requirements. Examples of both shape and size inspection are reviewed and on-machine devices that help meet specifications and maintain media quality are also examined. (50 min)
9:20am AMS Media Properties by Ervin Industries. This presentation goes through the AMS 2431 spec “slash-by-slash”. Each media type will be discussed along with its properties and procedures of size & shape control, inspection and specifications. This presentation also includes a brief history of how MIL-13165 was replaced with AMS 2431. (50 min)
Break (20 min)
10:20am Advanced Intensity – Parameter Adjustment by EI SPT as part of FAA course material. This session looks at how other peening parameters can affect the intensity results in your process. Changes in the media and machine condition can cause undesired results. (60 min)
11:20am Advanced Saturation Curve Practice 4-8 by EI SPT as part of FAA course material. This hands-on practical asks students to produce slightly more challenging saturation curves and determine an intensity value. This session also invokes the thought that the saturation curve can be more than just a means to determine an intensity value. (40 min)
LUNCH – start time +/- 15 min
12:50pm Advanced Coverage and Lean Peening by EI SPT as part of FAA course material. For the process engineer, this session discusses how to determine part processing time to insure proper coverage while avoiding peening parts for too long. Solutions for hard to peen locations are also discussed. (50 min)
1:40pm Laser Peening by Curtiss-Wright Metal Improvement. Learn about the many ways that shot peening is used to improve products from fatigue life improvement and beyond. This session also presents different reasons and ways to apply the peening process. (30 min)
Break (20 min)
2:30pm Procedures and Processes  by EI SPT as part of FAA course material. The session begins with an introduction to residual stress curves and then explains how special peening processes such as stress, heat and dual peening can improve the results of the peening process. Other advanced peening topics will also be discussed. (50 min)
3:20pm Residual Stress Measurement by Proto Manufacturing. X-ray diffraction (XRD) is the standard tool for measuring residual stress in shot peened components. This session will explain how XRD is used to quantitatively measure residual stress, the types of equipment that are available, the basic techniques and the type of information that can be obtained to optimize the shot peening process and ensure that peening has been correctly applied. (50 min)
Break/Dismissal (20 min)
4:30pm  Exam Session – Level 1 Certification  (60 min L2 / 90 min L3)

Instructors scheduled for the Shot Peening Seminar are:
Schedule and topics are subject to change

 


RFP Closeup

Rotary-Flap Peening Seminar

Rotary-Flap Peening Seminar – May 8, 2019 – Wednesday

SpingHill Suites Toronto Vaughn / Verona Ballroom
Start Description
AM Rotary-Flap Peening (RFP) has become a reliable method to perform the peening process in MRO applications. The process is clean, extremely portable, and allows parts to be peened while assembled.

Basic Peening by EI SPT as part of FAA course material. Rotary-Flap Peening is a specialized “shot” peening process that is based on the fundamentals of Shot Peening. Rotary-Flap Peening Technicians must first learn the basics of peening to understand what they are doing to the parts they repair and why it’s important. The concepts of Intensity and Coverage are taught using an example of OEM peening.

Rotary-Flap Peening by EI SPT as part of FAA course material. This portion of the training covers how the peening process is achieved by Rotary-Flap Peening. It discusses the equipment used and the process adjustments needed to obtain results that match the OEM and/or engineer’s requirements. The course also provides equipment recommendations for those that are exploring adding the process to their capability or trying to solve problems of consistency.

LUNCH
PM Practical
Session
Rotary-Flap Peening Testing by EI SPT as part of FAA course material. In accordance to FAA and SAE AMS-2590 requirements, practical and written exams will be given to those seeking certification in the Rotary-Flap Peening process. The practical testing is done individually, so there is limited availability.

NOTE: Availability shown is not updated instantly – Registrations may be altered or rejected if they exceed availability between website updates. Special arrangements may be available if/when all sessions are full. Please contact us for options.

Instructors scheduled for the Rotary-Flap Peening Seminar are: